Discussions that mention metformin

High & Low Blood Pressure board


Fam, :)

While researching metformin, guess what I've found? Surprise surprise! A mention that drugs which produce hyperglycemia - such as... diuretics, corticosteroids, thyroid products, calcium channel blockers, estrogens....and others...-may lead to a loss of glycemic control. Since I am on several drugs with these properties, it is no wonder my glucose metabolism is affected.
You say you have been feeling as if you have a low blood sugar. You must have experienced some of the following: extreme thirst, fatigue, weakness, frequent urination, blurred vision, hunger, nausea, headache, sweating, irritability, shaking, confusion or weight loss. The symptoms of low or high blood sugar I listed could be easily mistaken for side effects of our drugs, or symptoms of blood pressure fluctuations. Please remember to get your blood glucose tested. I now have a glucose meter and only use it first thing in the morning. Glad to hear things are OK. I think my weight gain in the stomach area has contributed. I will try to lose some of it. The question is: how? I know I'd lose it easily if I discontinued all the drugs I take that promote weight gain. I have just read in one study that an average weight gain from a beta blocker alone is about 3.5-4 kg. I'd imagine that is how much we would lose by stopping this drug and without taking any other measures.

I had one surgery last week and should have the other one -hernia repair- within a few weeks. I will be meeting the surgeon in a week. I feel great -thanks for asking- except for my broken toe. I broke it while chasing a spider. I got the spider though. The toe is healing and I can walk again. I really miss work and everyone there. Well, at least I have a lot of time to read. :)

flowergirl